Custom Search

Melatonin Overdose

Learn about symptoms in Children and Adults

Melatonin Overdose is not really dangerous, but the timed release of melatonin can cause drug interactions that can be detrimental to your health and even cause death.

There has not been any known side effects.

Too much of anything including melatonin is bad. But just in case you plan on “oding” on melatonin here is why you should not.

The human body produces about 0.1mg of melatonin daily. An overdose simply means that you have ingested over 20-50 mg. The basic dosage that most melatonin supplements contain is between 3-5 mg per tablet. The results you get might differ from your next door neighbor due to diverse medical reasons. Symptoms could include the following;

  • Tremor
  • Drowsiness
  • Confusion
  • Headaches
  • Weakness
  • Disorientation
  • Lethargy
  • Liver Issues
  • Eye Issues
  • Depression
  • Seizures
  • Speech Impediment and
  • Psychotic Thought Patterns

If you suspect you or someone else has overdosed on melatonin you need to seek medical attention immediately. The symptoms will have to be treated.

melatonin overdose

Overdose may also lower your blood pressure beyond normal. Patients with high blood pressure, liver or nerve disorders should be pre-screened before being offer melatonin.